Alert archive / Pennsylvania / Frost Advisories in 2011
Frost Advisory 8, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 22, 2011, 5:22 AM EDT for 30 counties in Pennsylvania. It took effect at Oct 23, 2011, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 5:22 AM EDT (09:22 UTC)
- In effect from
- Oct 23, 2011, 3:00 AM EDT
- Expired
- Oct 23, 2011, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
All 30 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 33 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WWUS71 KCTP 220922 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 AM EDT SAT OCT 22 2011 .CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW AND MID 30S TONIGHT...RESULTING IN AREAS OF FROST. PAZ004>006-010-011-017-024-033-037-042-221730- /O.NEW.KCTP.FR.Y.0008.111023T0700Z-111023T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- TIOGA-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...LAPORTE 522 AM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
3 follow-up statements
974 WWUS71 KCTP 221729 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 129 PM EDT SAT OCT 22 2011 .CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW AND MID 30S TONIGHT...RESULTING IN AREAS OF FROST. PAZ004>006-010-011-017-024-033-037-042-231015- /O.CON.KCTP.FR.Y.0008.111023T0700Z-111023T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- TIOGA-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...LAPORTE 129 PM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
231 WWUS71 KCTP 230231 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1031 PM EDT SAT OCT 22 2011 PAZ012-018-019-025>028-034>036-041-045-046-049>053-056-058- 063>065-231045- /O.EXA.KCTP.FR.Y.0008.111023T0700Z-111023T1300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN... BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...TROUT RUN... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT... POTTSVILLE...CARLISLE...GETTYSBURG...YORK 1031 PM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * TEMPERATURES...LOWS IN THE MID 30S. URBAN LOCATIONS MAY STAY CLOSE TO 40 DEGREES. * TIMING...EARLY SUNDAY MORNING. * IMPACTS...FROST WILL DAMAGE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004>006-010-011-017-024-033-037-042-231045- /O.CON.KCTP.FR.Y.0008.111023T0700Z-111023T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- TIOGA-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...LAPORTE 1031 PM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. PATCHES OF SUB FREEZING TEMPERATURES ARE EXPECTED...BUT SHOULD NOT BE WIDESPREAD. * TIMING...EARLY SUNDAY MORNING. * IMPACTS...FROST WILL DAMAGE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
973 WWUS71 KCTP 230831 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 431 AM EDT SUN OCT 23 2011 .CLEAR SKIES AND CALM WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOW AND MID 30S EARLY THIS MORNING...RESULTING IN AREAS OF FROST. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056-058-063>065-231300- /O.CON.KCTP.FR.Y.0008.000000T0000Z-111023T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...POTTSVILLE...CARLISLE...GETTYSBURG...YORK 431 AM EDT SUN OCT 23 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 5:18 AM EDT, 4 minutes earlier.
Area forecast discussion, Oct 22, 5:18 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 518 AM EDT SAT OCT 22 2011 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL BE OVER PENNSYLVANIA THIS WEEKEND. A FAST MOVING ALBERTA CLIPPER WILL TRACK NORTH OF PA ON MONDAY. A DEEPENING TROUGH COULD POTENTIALLY DEVELOP AN EAST COAST STORM TOWARD THE END OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LOW LVL MOISTURE TRAPPED BENEATH SUBSIDENCE INVERSION CREATING EXTENSIVE AREA OF STRATOCU ACROSS WESTERN AND CENTRAL PA...WHILE DOWNSLOPING SUBSIDENCE PRODUCING MCLEAR SKIES ACROSS SE PA. ANY CLEARING SKIES THIS MORNING WILL BE REPLACED BY MAINLY CLOUDY SKIES ACROSS THE ENTIRE AREA BY AFTN...AS COLDER TEMPS ALOFT LEAD TO SELF DESTRUCT CU/STRATOCU. LATEST RADAR LOOP SHOWING LAST OF LAKE ENHANCED -SHRA EXITING NORTHEAST PA ATTM. WESTERLY FLOW OFF OF LK ERIE SHOULD CONFINE ANY LINGERING LAKE EFFECT SPRINKLES TO THE NW MTNS EARLY THIS AM. MODERATING AIR MASS WILL RESULT IN A WARMER AFTN THAN RECENT DAYS...WITH ENSEMBLE MEAN 850 TEMPS SUPPORTING HIGHS IN THE 50S. WE WILL ALSO LOSE THE GUSTY WIND OF RECENT DAYS. BUKKIT SOUNDINGS INDICATE WIND GUST NO GREATER THAN ABOUT 10KTS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... CLR/CALM CONDS UNDER HIGH PRES RIDGE WILL LIKELY PROMOTE AREAS OF FROST/FOG TONIGHT INTO SUN MORNING...ESP IN THE DEEP VALLEYS OF THE ALLEGHENIES. AFTER A CHILLY START...MSUNNY SKIES SHOULD ALLOW TEMPS TO REBOUND TO NR NORMAL READINGS BY SUNDAY AFTN...RANGING FROM THE M50S OVR THE HIGH TERRAIN OF THE ALLEGHENIES...TO L60S OVER THE LOWER SUSQ VALLEY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... ALL MODEL DATA CONTINUES TO TRACK FAST-MOVING SHORTWAVE AND ASSOCIATED CLIPPER SFC LOW JUST NORTH OF PA ON MONDAY. A PERIOD OF -SHRA WILL LIKELY ACCOMPANY THE TRAILING COLD FRONT...WITH ENSEMBLE MEAN QPF RANGING FROM ARND 0.2 INCHES NORTH TO NEAR ZERO SOUTH. THIS SYS WILL QUICKLY EXIT OFF THE CST BY TUE MORNING AS RIDGE OF HIGH PRES RETURNS TO THE LOCAL AREA FOR TUE. A TRANSITION TO WSWLY FLOW ALOFT ALONG WITH A SLIGHT/MODERATE REBOUND IN HEIGHTS SHOULD LEAD TO TEMPS A BIT ABV NORMAL MON-WED. MDL DATA CONVERGING ON A SIMILAR PATTERN FOR LATE NEXT WEEK...ALL INDICATING A DEEPENING TROUGH OVR THE MISS VALLEY AND ASSOCIATED E COAST CYCLOGENESIS. DEEP SOUTHERLY FLOW AHEAD OF THIS SYS COULD POTENTIALLY TAP TROPICAL MOISTURE FROM GULF OF MEXICO...RESULTING IN A HVY RAINFALL THREAT OVR PORTIONS OF THE MID ATLANTIC LATE NEXT WEEK. PLENTY UNCERTAINTY REMAINS WITH REGARD TO TRACK OF SFC LOW AND ASSOCIATED HEAVY PRECIP THREAT...BUT HAVE RAMPED UP POPS DURING THU/FRI. ALSO HAVE TO CONSIDER THE POTENTIAL OF ANY EARLY SEASON WET SNOWFALL OVR THE HIGH TERRAIN OF CENTRAL PA...WHICH IS SUPPORTED BY THERMAL PROFILES OF BOTH GEFS AND OPERATIONAL ECMWF. && .AVIATION /09Z SATURDAY THROUGH WEDNESDAY/... RESIDUAL EFFECTS OF TROUGH IMPACTING WESTERN AND CENTRAL TAF SITES EARLY THIS MORNING. TROUGH LIFTING TO THE NE...BUT STRATOCU WILL LOWER FURTHER TO IFR IN HIGHER ELEVATION SITES /BFD-JST/...ALSO MVFR SPILLING OVER INTO CENTRAL MTNS /AOO-UNV/. THESE IFR/MVFR CONDITIONS WILL CONTINUE THROUGH 13-15Z BEFORE CIGS LIFT TO VFR. IN THE SE...VFR WILL CONTINUE IN DOWNSLOPE FLOW. FROM MID MORNING ON...HIGH PRESSURE WILL DOMINATE AND CIGS WILL RAISE SLOWLY SO EXPECT VFR FOR ALL TAF SITES. OUTLOOK... SUN...NO SIG WX EXPECTED. MON...CHC -SHRA...MAINLY IN THE AFTN. AREAS MVFR CIGS/VSBYS POSS. TUE...NO SIG WX EXPECTED. WED...CHC -SHRA. AREAS MVFR CIGS/VSBYS POSS. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 9 AM EDT SUNDAY FOR PAZ004>006-010- 011-017-024-033-037-042. && SYNOPSIS...FITZGERALD NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/GARTNER AVIATION...RXR
Hazardous weather outlook, Oct 21, 2:02 PM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 PM EDT FRI OCT 21 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-221815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 202 PM EDT FRI OCT 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.